I was diagnosed with RA in August this year. It came on so quickly and aggressively out of the blue, to the point that within 2 weeks from having painful hands, I could hardly walk or even dress myself in the morning, it was so frightening, especially as I've always been so healthy and fit (I'm 50), the pain was unbearable. All blood tests came back negative so I wasn't referred to a Rheumatologist until mid September and not getting an appointment until October.
Blood tests were showing a higher liver reading than normal but I was assured it wasn't alarmingly high (and although I like a glass of wine, I'm not a big drinker) sometimes this can be because of the Rheumatoid Arthritis but for the time being Methotrexate was not an option until I'd seen a liver specialist, so was prescribed a strong steroid injection and a daily dose of steroids 30 mg a day and Hydroxychloroquine.
The steroids worked almost immediately and it was such a relief to be nearly pain free and carry on with my life, especially as I'm self employed. But 4 weeks in I've developed the most horrendous angry, red spotty rash all over my torso and chest, mouth and neck! After 2 days I contacted the doctor and they saw me immediately and advised I stop taking the Hydroxy as this is a common side effect!
I'm not due to see the Rheumatologist again until December and am now starting to reduce my steroid dosage by 10 mg. I'm so worried the pain is going to come back. My Doctor has been in touch with the Consultant and they have advised that I should be ok to take Methotrexate after the allergy has gone. Now I'm worried about my liver as I've never seen a liver specialist!
Suppose I'm just reaching out to anyone, who has a had a similar experience? I hate the fact that I have to take all these horrible drugs and although I've heard great things about Methotrexate, I know it is really strong. Feeling so down about it all, I just want it to go away.